MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 BILIARY SELF-EXPANDING STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD ZILVER 635 BILIARY SELF-EXPANDING STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Model Number G36246
Medical Device Problem Code Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/04/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # k051124 / k163169.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Device evaluation: the zib6-125-14.0-80 device of lot number c1246819 involved in this complaint has not yet been returned for evaluation.With the information provided, a document based investigation was conducted.The customer was contacted to arrange return of the complaint device.The investigation will be updated once the device has been returned and evaluated.The district manager has stated that it appeared that the damage was noted prior to patient contact, and that it appeared that the product packaging was also bent.There is no evidence to suggest that this incident did not occur.Therefore, the complaint is confirmed based on customer testimony.Possible causes for this occurrence could include product handling.Product mishandling could cause or contribute to the product or packaging becoming bent.However, as the device or information has not yet been provided, and the circumstances of use cannot be replicated in a laboratory environment, a definitive root cause cannot be determined.There is no evidence to suggest that the customer did not follow the instructions for use (ifu0042-7).Document review a review of the relevant manufacturing records (c1246819) revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1246819.It may be noted that the failure mode of "handle bent" has been provisionally assigned.The final failure mode will be confirmed following device return and evaluation.Summary: there is no evidence to suggest that this incident did not occur.Therefore, the complaint is confirmed based on customer testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.The procedure was completed with another device.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
As reported to customer relations: " while prepping the device for an unknown procedure it was noted that the delivery system was bent.The device was put aside and another of the same was pulled from their shelf and used to do the procedure.".
 
Event or Problem Description
Follow up mdr submitted to update device return.As reported to customer relations: " while prepping the device for an unknown procedure it was noted that the delivery system was bent.The device was put aside and another of the same was pulled from their shelf and used to do the procedure.".
 
Additional Manufacturer Narrative
Pma/510(k) # k051124 / k163169.(b)(4).Exemption number: e2016031 (b)(4).Problem statement: as reported to customer relations: "while prepping the device for an unknown procedure it was noted that the delivery system was bent.The device was put aside and another of the same was pulled from their shelf and used to do the procedure." device evaluation: the zib6-125-14.0-80 device of lot number c1246819 involved in this complaint was returned for evaluation, without the original packaging.With the information provided, a physical examination and document based investigation was conducted.The district manager has stated that it appeared that the damage was noted prior to patient contact, and that it appeared that the product packaging was also bent.The customer was contacted to request additional information, and for images of the device packaging.The information was not available after three requests.The investigation will be updated if the information is provided.The device related to this occurrence underwent a laboratory evaluation on the (b)(6) 2018.On evaluation of the returned device, it was observed that the device cannula was bent.There was no tactile damage on the flexor.The red safety tab was not returned with the device.The evaluating engineers stated that the device would not leave the manufacturing site with the bend in the cannula, as the device would not fit in the packaging.Complaint is confirmed as the failure was verified in the laboratory, as it was observed that the device cannula was bent.Possible causes for this occurrence could include product handling, or how the device was removed from the packaging.This could cause or contribute to the product or packaging becoming bent.However, as the information has not yet been provided, and the circumstances of use cannot be replicated in a laboratory environment, a definitive root cause cannot be determined.There is no evidence to suggest that the customer did not follow the instructions for use.Document review: prior to distribution all zilver biliary 635 devices are subject to visual inspection and functional checks to ensure device integrity.A review of the relevant manufacturing records revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number.Summary: complaint is confirmed as the failure was verified in the laboratory, as it was observed that the device cannula was bent.The risk was determined to be no risk (category iii).According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.The procedure was completed with another device.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ZILVER 635 BILIARY SELF-EXPANDING STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7163736
Report Number3001845648-2018-00003
Device Sequence Number1786354
Product Code FGE
UDI-Device Identifier10827002362465
UDI-Public(01)10827002362465(17)190704(10)C1246819
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG36246
Device Catalogue NumberZIB6-125-14.0-80
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/08/2017
Event Location Hospital
Initial Date Received by Manufacturer 12/08/2017
Supplement Date Received by Manufacturer01/25/2018
Initial Report FDA Received Date01/04/2018
Supplement Report FDA Received Date02/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1